Showing posts with label Adverse Side Effects of Rx Medications. Show all posts
Showing posts with label Adverse Side Effects of Rx Medications. Show all posts

Wednesday, July 6, 2011

More Prescription Drug Side Effects

Would You Take This?.....or anything that reports these side effects or warnings?

Heart-related problems:
* Sudden death in patients who have heart problems or heart defects
* Stroke and heart attack in adults
* Increased blood pressure and heart rate
* Chest pain
* Shortness of breath or fainting

Mental (Psychiatric) problems:
* New or worse behavior and thought problems
* New or worse bipolar illness
* New or worse aggressive behavior or hostility
* New psychotic symptoms (such as hearing voices, believing things that are not true, are suspicious) or new manic symptoms

No way I’m taking something like this. Bet you won’t either, but many are taking this despite the warning signs. Oh, by the way,.....this is for a medication called Vyvanse.

Vyvanse (Lisdexamfetamine) is used as part of a treatment program to control symptoms of attention deficit hyperactivity disorder (ADHD; more difficulty focusing, controlling actions, and remaining still or quiet than other people who are the same age) in adults and children. Lisdexamfetamine is in a class of medications called central nervous system stimulants. It works by changing the amounts of certain natural substances in the brain.

What’s my point you’re thinking? Don’t all medications have some side effect? That’s my point! Be an informed consumer. Do your own research. Take charge of your medical treatment plan. Ask questions of your Medical Professionals.


For Information on the Products I recommend, click here, to contact me.

Saturday, November 20, 2010

Enbrel for Chronic Joint Pain - Potential Adverse Side Effects

One of my clients, a women in her late 30's who is taking the pharmaceutical grade supplements we recommend asked me about her Mother who is taking Enbrel (Etanercept) for arthritis and which is also to relieve the symptoms of certain autoimmune disorders (conditions in which the immune system attacks healthy parts of the body and causes pain, swelling, and damage), including rheumatoid arthritis and various other forms of arthritis.

Enbrel (Etanercept) is in a class of medications called tumor-necrosis factor (TNF) inhibitors. It works by blocking the activity of TNF, a substance in the body that causes inflammation. Inflammation, of course, can be a result of oxidative stress due to the body's lack of nutrients to fuel the immune system and resultant inability to fight the free radical's producing inflammation.

Anyway, this women's mother is old school and trusts no one by the medical doctors. She will not take nutritiomal supplements and relies on "modern" medicine and their bucket full of prescriptions medications to treat her problems. The women (the daughter) was concerned about her mothers propensity to be sick all the time,...cold, flu like sysmtpoms, tiredness and a hacking cough.

I told her that another trip to the Doctor (or another Doctor) seemed warranted as sickness in older people obviously has a high level of risk. But what I do know is that Enbrel, like viritually all prescirptions medications has potential adverse side effects. Among Enbrel's side effects are:

Risk of infection. This medication can decrease the immune system's ability to fight infections.

Risk of cancer. Internet research on Enbrel reveals that there have been cases of unusual cancers in teenagers and children, as well as patients with rheumatoid arthritis may be more likely to get lymphoma.

Hepatitis B infection in people who carry the virus in their blood. If you are a carrier of the hepatitis B virus (a virus that affects the liver), the virus has been known to become active when using Enbrel.

Blood problems. Low blood counts have been noticed with TNF blocker medicines. The body may not manufacture enough of the blood cells that help fight infections or help stop bleeding.

Heart failure. Heart failure or worsening of heart failure the patient may already have.

Autoimmune reactions Lupus-like syndrome and Autoimmune hepatitis can be some of the autoimmune adverse responses.

I finished my conversation with the daughter with words to the effect "that if you cannot convince your Mother on the importance of good nutrition and high doses of quality nutritional supplements and optimizers, then have your mother read Doctor Ray Strand's book, "What Doctors Don't Know About Nutritional Medicine May be Killing You". Maybe if she gets the information from a Doctor she'll see the light. And of course the idea behind taking high doses of pharmaceutical grade supplements is to increase your body's immune system and ability to fight oxidative stress and inflammation, and possibly decrease the dependence or need for Rx medications."

For Information on the Products I recommend, click here, to contact me.